zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The homotopy analysis method for handling systems of fractional differential equations. (English) Zbl 1185.65140
Summary: We present an efficient numerical algorithm for solving linear and nonlinear systems of fractional differential equations (FDEs). The homotopy analysis method is applied to construct the numerical solutions. The proposed algorithm avoids the complexity provided by other numerical approaches. The method is applied to solve three systems of FDEs. Results obtained using the scheme presented here agree well with the analytical solutions and the numerical results presented elsewhere. Moreover, an attempt has been made to address few issues like the effect of varying the auxiliary parameter Planck constant over 2π, auxiliary function H(t), and the auxiliary linear operator on the order of local error and convergence of the method. Also, we show that the homotopy perturbation method and Adomain decomposition method are special cases of the homotopy analysis method.
65L99Numerical methods for ODE
34A08Fractional differential equations
[1]Carpinteri, A.; Mainardi, F.: Fractals and fractional calculus in continuum mechanics, (1997) · Zbl 0917.73004
[2]Miller, K. S.; Ross, B.: An introduction to the fractional calculus and fractional differential equations, (1993)
[3]Oldham, K. B.; Spanier, J.: The fractional calculus, (1974)
[4]Podlubny, I.: Fractional differential equations, (1999)
[5]I. Podlubny, Fractional-order systems and fractional-order controllers, Report UEF-03-94, Slovak Academy of Sciences, Institute of Experimental Physics, Kosice, Slovakia, November 1994, 18p.
[6]Gorenflo, R.; Mainardi, F.: Fractional calculus: integral and differential equations of fractional order, Fractals and fractional calculus in continuum mechanics, 223-276 (1997)
[7]Y. Luchko, R. Gorenflo, The initial value problem for some fractional differential equations with the Caputo derivative, Preprint Series A08-98, Fachbereich Mathematik und Informatick, Freie Universitat Berlin, 1998.
[8]Mainardi, F.: Fractional calculus: some basic problems in continuum and statistical mechanics, Fractals and fractional calculus in continuum mechanics, 291-348 (1997)
[9]Diethelm, K.: An algorithm for the numerical solution of differential equations of fractional order, Electron. trans. Numer. anal. 5, 1-6 (1997) · Zbl 0890.65071 · doi:emis:journals/ETNA/vol.5.1997/pp1-6.dir/pp1-6.html
[10]Schneider, W. R.; Wyess, W.: Fractional diffusion and wave equations, J. math. Phys. 30, 134-144 (1989) · Zbl 0692.45004 · doi:10.1063/1.528578
[11]Momani, S.; Odibat, Z.: Numerical approach to differential equations of fractional order, Appl. math. Comput. 207, 96-110 (2007) · Zbl 1119.65127 · doi:10.1016/j.cam.2006.07.015
[12]Momani, S.; Odibat, Z.: Homotopy perturbation method for nonlinear partial differential equations of fractional order, Phys. lett. A 365, No. 5-6, 345-350 (2007) · Zbl 1203.65212 · doi:10.1016/j.physleta.2007.01.046
[13]Momani, S.; Odibat, Z.: Numerical comparison of methods for solving linear differential equations of fractional order, Chaos soliton. Fract. 31, No. 5, 1248-1255 (2007) · Zbl 1137.65450 · doi:10.1016/j.chaos.2005.10.068
[14]Odibat, Z.; Momani, S.: Modified homotopy perturbation method: application to quadratic Riccati differential equation of fractional order, Chaos soliton. Fract. 36, No. 1, 167-174 (2008) · Zbl 1152.34311 · doi:10.1016/j.chaos.2006.06.041
[15]Momani, S.; Al-Khaled: Numerical solutions for systems of fractional differential equations by the decomposition method, Appl. math. Comput. 162, No. 3, 1351-1365 (2005) · Zbl 1063.65055 · doi:10.1016/j.amc.2004.03.014
[16]Jafari, H.; Gejji, V. D.: Solving a system of nonlinear fractional differential equations using adomain decomposition, Appl. math. Comput. 196, 644-651 (2006) · Zbl 1099.65137 · doi:10.1016/j.cam.2005.10.017
[17]Lensic, D.: The decomposition method for initial value problems, Appl. math. Comput. 181, 206-213 (2006) · Zbl 1148.65081 · doi:10.1016/j.amc.2006.01.025
[18]Lensic, D.: The decomposition method for Cauchy advection-diffusion problems, Appl. math. Comput. 49, No. 4, 525-537 (2005) · Zbl 1138.65307 · doi:10.1016/j.camwa.2004.10.031
[19]Daftardar-Gejji, V.; Jafari, H.: Adomian decomposition: a tool for solving a system of fractional differential equations, J. math. Anal. appl. 301, No. 2, 508-518 (2005) · Zbl 1061.34003 · doi:10.1016/j.jmaa.2004.07.039
[20]Odibat, Z.; Momani, S.: Application of variational iteration method to nonlinear differential equations of fractional order, Int. J. Nonlinear sci. Numer. simulat. 1, No. 7, 15-27 (2006)
[21]Momani, S.; Odibat, Z.: Numerical comparison of methods for solving linear differential equations of fractional order, Chaos soliton. Fract. 31, 1248-1255 (2007) · Zbl 1137.65450 · doi:10.1016/j.chaos.2005.10.068
[22]Momani, S.; Odibat, Z.: Analytical approach to linear fractional partial differential equations arising in fluid mechanics, Phys. lett. A 355, 271-279 (2006)
[23]Daftardar-Gejji, V.; Jafari, H.: An iterative method for solving nonlinear functional equations, J. math. Anal. appl. 316, 753-763 (2006) · Zbl 1087.65055 · doi:10.1016/j.jmaa.2005.05.009
[24]S.J. Liao, The Proposed Homotopy Analysis Technique for the Solution of Nonlinear Problems, Ph.D. Thesis, Shanghai Jiao Tong University, 1992.
[25]Lyapunov, A. M.: General problem on stability of motion (English trans.), (1992)
[26]A.V. Karmishin, A.I. Zhukov, V.G. Kolosov, Method of Dynamics Calculation and Testing for Thin-walled Structures, Mashinostroyenie, Moscow, 1990 (in Russian).
[27]J. Cang, Y. Tan, H. Xu, S. Liao, Series solutions of non-linear Riccati differential equations with fractional order, Chaos Soliton. Fract., in press. · Zbl 1197.34006 · doi:10.1016/j.chaos.2007.04.018
[28]Liao, S. J.: An approximate solution technique which does not depend upon small parameters: a special example, Int. J. Nonlinear mech. 32, 815-822 (1997)
[29]Liao, S. J.: On the homotopy analysis method for nonlinear problems, Appl. math. Comput. 147, 499-513 (2004) · Zbl 1086.35005 · doi:10.1016/S0096-3003(02)00790-7
[30]Liao, S. J.; Campo, A.: Analytic solutions of the temperature distribution in Blasius viscous flow problems, J. fluid mech. 453, 411-425 (2002) · Zbl 1007.76014 · doi:10.1017/S0022112001007169
[31]Wu, Y. Y.; Liao, S. J.: Solving the one-loop soliton solution of the Vakhnenko equation by means of the homotopy analysis method, Chaos soliton. Fract. 23, No. 5, 1733-1740 (2004) · Zbl 1069.35060 · doi:10.1016/j.chaos.2004.06.081
[32]Liao, S. J.: Comparison between the homotopy analysis method and homotopy perturbation method, Appl. math. Comput. 169, 1186-1194 (2005) · Zbl 1082.65534 · doi:10.1016/j.amc.2004.10.058
[33]Liao, S. J.: An analytic approximate approach for free oscillations of self-excited systems, Int. J. Nonlinear mech. 39, No. 2, 271-280 (2004)
[34]Liao, S. J.; Cheung, K. F.: Homotopy analysis of nonlinear progressive waves in deep water, J. eng. Math. 45, No. 2, 105-116 (2003) · Zbl 1112.76316 · doi:10.1023/A:1022189509293
[35]Liao, S. J.: An explicit analytic solution to the Thomas – Fermi equation, Appl. math. Comput. 144, 495-506 (2003) · Zbl 1034.34005 · doi:10.1016/S0096-3003(02)00423-X
[36]Bouremel, Y.: Explicit series solution for the glauert-jet problem by means of the homotopy analysis method, Int. J. Nonlinear sci. Numer. simulat. 12, No. 5, 714-724 (2007) · Zbl 1115.76065 · doi:10.1016/j.cnsns.2005.07.001
[37]Song, L.; Zhang, H.: Application of homotopy analysis method to fractional KdV – Burgers – Kuramoto equation, Phys. lett. A 367, No. 1-2, 88-94 (2007) · Zbl 1209.65115 · doi:10.1016/j.physleta.2007.02.083
[38]Abbasbandy, S.: The application of homotopy analysis method to solve a generalized Hirota – satsuma coupled KdV equation, Phys. lett. A 361, No. 6, 478-483 (2007)
[39]Abbasbandy, S.: The application of homotopy analysis method to nonlinear equations arising in heat transfer, Phys. lett. A 360, No. 1, 109-113 (2006)